MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0146
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oxygenator has been obtained from the customer.A supplier corrective action request (scar) has been initiated to further investigate the issue.Evaluation of the part by the supplier is pending.
 
Event or Problem Description
Device user (du) noticed perfusate leaking at the oxygenator connection.Priming was paused while the connection was assessed.Du was able to manually tighten the connection with initial resolution.Priming was then resumed but the leak continued.The disposable set was changed.No further issue occurred after a new disposable set was used.
 
Additional Manufacturer Narrative
The supplier received the oxygenator and pictures of the leak that was reported.The supplier completed a formal investigation.No abnormalities were identified from review of the pictures.No issues were identified from the production records review.Complaint database analysis revealed no further similar issue for the associated lot.Visual inspection of the involved oxygenator did not reveal any visible damage that could have caused the reported leak.A leak test was performed.No leak was reproduced.The cardioplegia connector was inspected and a groove was found inside the connector.The connector was then tested on another oxygenator and confirmed to not leak.Further leak test was performed exceeding the maximum internal pressure value permitted.No leak occurred.The most likely root cause of the reported issue is a misaligned tightening of the connector, resulting in the groove inside the cardioplegia connector and the reported leak.But this could not be confirmed definitively.The supplier maintains and documents periodic complaints monitoring to evaluate need for improvements.No specific corrective or preventive action were deemed necessary as a result of the investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Subsequently, it has been decided to update the device instruction for use (ifu), as a precaution, to include a recommendation for the device user to ensure the system pressure and flow rates are within limits and there are no leaks during priming prior to adding blood.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
Manufacturer (Section G)
RAUMEDIC - MUENCHBERG
hermann-staudinger strasse 2
helmbrechts, bavaria, de 95233
GM   95233
Manufacturer Contact
ruth colwill
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4-GA
UK   OX4 4GA
MDR Report Key19192139
Report Number3011560054-2024-00039
Device Sequence Number15543986
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Catalogue NumberD0146
Device Lot Number11152457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/01/2024
04/01/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date07/17/2024
09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown